Cancer Channel
Topics
Medications
Quicklinks
Related Channels

Green Tea Drug Interactions

If you take certain medications with green tea, drug interactions could potentially occur. Many of these medicines may increase the level of caffeine (a component of green tea) in your blood, increasing your risk of side effects. Some of the medications that can cause negative drug interactions with green tea products include theophylline, fluvoxamine, warfarin, and other stimulants.

An Introduction to Green Tea Drug Interactions

Even though it is a "natural" product, green tea can potentially interact with several medicines. Some of the medicines that may lead to green tea drug interactions include:
 

Green tea Interactions Explained

The following sections explain in detail the potentially negative interactions that can occur when green tea is combined with any of the drugs listed above.
 
Any Other Stimulants
Use caution when combining green tea with any other stimulant. Green tea contains caffeine, which can be dangerous when taken with other stimulants.
 
Clozapine (Clozaril)
For some people, caffeine (a component of green tea) can make psychotic symptoms worse. Additionally, there is some evidence that caffeine may increase the level of clozapine in your blood, which may lead to dangerous side effects. Check with your healthcare provider before combining green tea with clozapine.
5 Healthy Alternatives to Soda

Green Tea Extract

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.